JOURNAL BROWSE
Search
Advanced SearchSearch Tips
CONSTRUCTION OF A SYMMETRIC SUBDIVISION SCHEME REPRODUCING POLYNOMIALS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
CONSTRUCTION OF A SYMMETRIC SUBDIVISION SCHEME REPRODUCING POLYNOMIALS
Ko, Kwan Pyo;
  PDF(new window)
 Abstract
In this work, we study on subdivision schemes reproducing polynomials and build a symmetric subdivision scheme reproducing polynomials of a certain predetermined degree, which is a slight variant of the family of Deslauries-Dubic interpolatory ones. Related to polynomial reproduction, a necessary and sufficient condition for a subdivision scheme to reproduce polynomials of degree L was recently established under the assumption of non-singularity of subdivision schemes. In case of stepwise polynomial reproduction, we give a characterization for a subdivision scheme to reproduce stepwise all polynomials of degree without the assumption of non-singularity. This characterization shows that we can investigate the polynomial reproduction property only by checking the odd and even masks of the subdivision scheme. The minimal-support condition being relaxed, we present explicitly a general formula for the mask of (2n + 4)-point symmetric subdivision scheme with two parameters that reproduces all polynomials of degree . The uniqueness of such a symmetric subdivision scheme is proved, provided the two parameters are given arbitrarily. By varying the values of the parameters, this scheme is shown to become various other well known subdivision schemes, ranging from interpolatory to approximating.
 Keywords
subdivision scheme;polynomial reproduction property;Deslauriers-Dubuc scheme;
 Language
English
 Cited by
 References
1.
A. S. Cavaretta, W. Dahmen, and C. A. Michelli, Stationary subdivision, Mem. Amer. Math. Soc. 93 (1991), no. 453, vi+186 pp.

2.
S. W. Choi, B. G. Lee, Y. J. Lee, and J. Yoon, Stationary subdivision schemes reproducing polynomials, Comput. Aided Geom. Design 23 (2006), no. 4, 351-360. crossref(new window)

3.
C. Conti and K. Hormann, Polynomial reproduction for univariate subdivision schemes of any arity, Technical Report 2010/02, Univ. of Lugano, 2010.

4.
G. Deslauriers and S. Dubuc, Symmetric iterative interpolation processes, Constr. Approx. 5 (1989), no. 1, 49-68. crossref(new window)

5.
B. Dong and Z. Shen, Construction of biorthogonal wavelets from pseudo-splines, J. Approx. Theory 138 (2006), no. 2, 211-231. crossref(new window)

6.
B. Dong and Z. Shen, Linear independence of pseudo-splines, Proc. Amer. Math. Soc. 134 (2006), no. 9, 2685-2694. crossref(new window)

7.
B. Dong and Z. Shen, Pseudo-splines, wavelets and framelets, Appl. Comput. Harmon. Anal. 22 (2007), no. 1, 78-104. crossref(new window)

8.
N. Dyn, Subdivision schemes in computer-aided geometric design, Advances in numerical analysis, Vol. II (Lancaster, 1990), 36-104, Oxford Sci. Publ., Oxford Univ. Press, New York, 1992.

9.
N. Dyn, Interpolatory subdivision schemes, in: A. Iske, E. Quak, M. Floater (Eds.), Tutorials on Multiresolution in Geometric Modelling Summer School Lecture Notes Series, Mathematics and Visualization, Springer, 2002.

10.
N. Dyn, J. A. Gregory, and D. Levin, A 4-point interpolatory subdivision scheme for curve design, Comput. Aided Geom. Design 4 (1987), no. 4, 257-268. crossref(new window)

11.
N. Dyn, J. A. Gregory, and D. Levin, Analysis of uniform binary subdivision schemes for curve design, Constr. Approx. 7 (1991), no. 2, 127-147. crossref(new window)

12.
N. Dyn, K. Hormann, M. Sabin, and Z. Shen, Polynomial Reproduction by Symmetric Subdivision Schemes, J. Approx. Theory 155 (2008), no. 1, 28-42. crossref(new window)

13.
N. Dyn and D. Levin, Subdivision schemes in geometric modelling, Acta Numerica 11 (2002), 11-73.

14.
B. Han, Vector cascade algorithms and refinable function vectors in Sobolev spaces, J. Approx. Theory 124 (2003), no. 1, 44-88. crossref(new window)

15.
B. Han, Symmetric orthogonal filters and wavelets with linear-phase moments, preprint.

16.
K. Hormann and M. A. Sabin, A family of subdivision schemes with cubic precision, Comput. Aided Geom. Design 25 (2008), no. 1, 41-52. crossref(new window)

17.
R. Q. Jia, Approximation properties of multivariate wavelets, Math. Comp. 67 (1998), no. 222, 647-665. crossref(new window)

18.
R. Q. Jia and Q. T. Jiang Approximation power of refinable vectors of functions, Wavelet analysis and applications (Guangzhou, 1999), 155-178, AMS/IP Stud. Adv. Math., 25, Amer. Math. Soc., Providence, RI, 2002.

19.
K. P. Ko, B. G. Lee, Y. Tang, and G. J. Yoon, General formula for the mask of (2n+4)-point symmetric subdivision scheme, Preprint, 2007.

20.
K. P. Ko, B. G. Lee, and G. J. Yoon, A study on the mask of interpolatory symmetric subdivision schemes, Appl. Math. Comput. 187 (2007), no. 2, 609-621. crossref(new window)

21.
A. Levin, Polynomial generation and quasi-interpolation in stationary non-uniform subdivision, Comput. Aided Geom. Design 20 (2003), no. 1, 41-60. crossref(new window)

22.
J. M. de Villiers, K. M. Goosen, and B. M. Herbst, Dubuc-Deslauriers subdivision for finite sequences and interpolation wavelets on an interval, SIAM J. Math. Anal. 35 (2003), no. 2, 423-452. crossref(new window)

23.
J. Warren and H. Weimer, Subdivision Methods for Geometric Design, Morgan Kaufmann, 2002.

24.
A.Weissman, A 6-point interpolatory subdivision scheme for curve design, M.Sc. Thesis, Tel-Aviv University, 1989.